Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2019, 12:21 PM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 19, 2019, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
630
WWUS82 KFFC 191621
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Wed Jun 19 2019
GAZ107>109-191645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...SOUTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1245 PM EDT...
At 1220 PM EDT...a strong thunderstorm was near Union, or 7 miles
north of Abbeville...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Abbeville, Chauncey, Union, Five Points, Cedar Creek,
Godwinsville and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8342 3213 8341 3234 8319 3217 8300
3215 8299 3215 8298 3198 8330
TIME...MOT...LOC 1620Z 229DEG 18KT 3210 8331
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:39 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 7:39 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 739 AM EDT Wed Jun 19 2019 .PREV DISCUSSION... /issued 340 AM EDT Wed Jun 19 2019/ SHORT TERM /Today through Thursday/... Somewhat tranquil conditions in the wake of shortwave that moved through yesterday. Widespread low clouds have developed over most areas and should continue through the morning hours. Still some opportunity to see some isolated showers for the remainder of the overnight period as evidence by current North GA activity but overall a lull in activity. Expect this overall lull to continue through this afternoon as hi res guidance is not all that excited about redevelopment. This is likely due to the reduced deep layer moisture from yesterdays values as well as an overall lack of any strong instability signatures. That said, could still see some good coverage of mainly small type showers. Think likely could be overkill for this type of activity so will limit pops to scattered. Another strong shortwave will move through the area late this evening into the overnight period. This will set the stage for another cluster of thunderstorms to develop across North GA. Guidance has most of this dissipating during the overnight and prior to reaching ATL but not convinced of this and will keep chance pops in even for the overnight period. Timing will be tricky but looks as though areas should recover enough that we see a a secondary line of storms develop Thu evening. Deese LONG TERM /Thursday Night through Tuesday/... A short wave will be exiting the area Thursday night with shower and storm chances decreasing. An upper level ridge builds Friday and through the weekend but a moist and unstable airmass will remain over the area allowing for scattered highly diurnal showers and storms. A short wave or two, moves to and across the area Monday into Tuesday and will help to enhance shower and storm chances, most so for n GA. BDL && .AVIATION... 06Z UPDATE... MVFR and IFR continues across the area but should be lifting by 14Z. Additional SHRA and possibly TSRA to affect the region by afternoon although chances not high enough yet for a TEMPO. For now, will cover with VCSH and a Prob30 for the TS which will need to be pushed back to 21Z. Additional low clouds likely for Wed night across the area. Still much uncertainty on overnight thunderstorm complex with half the guidance keeping activity north of the area. Winds look to remain on the west side for this cycle for ATL. //ATL CONFIDENCE...06Z UPDATE... Medium on cig duration tonight. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 88 72 87 69 / 30 20 60 30 Atlanta 87 72 86 70 / 40 30 60 30 Blairsville 81 65 79 63 / 40 60 70 30 Cartersville 87 71 86 69 / 40 50 70 30 Columbus 90 74 92 74 / 30 20 60 40 Gainesville 85 71 84 69 / 40 40 70 30 Macon 90 72 92 72 / 30 20 60 30 Rome 87 71 86 68 / 40 50 70 30 Peachtree City 88 71 88 69 / 40 20 60 30 Vidalia 91 74 93 75 / 60 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Jun 19, 10:24 AM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1024 AM EDT Wed Jun 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1024 AM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected across the area, mainly this afternoon and tonight. A few storms will be strong with gusty winds, frequent lightning and heavy rainfall. Isolated severe storms will be possible generally north and west of Atlanta late tonight. The main hazards will be damaging winds and large hail. Frequent lightning and heavy rainfall can also be expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered severe thunderstorms will be possible on Thursday. The main hazards will be damaging winds, frequent lightning and heavy rainfall. Isolated to scattered thunderstorms can be expected Friday into Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Spotters are encouraged to submit reports of any severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 19, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Wed Jun 19 2019
GAZ107>109-191645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...SOUTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1245 PM EDT...
At 1220 PM EDT...a strong thunderstorm was near Union, or 7 miles
north of Abbeville...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Abbeville, Chauncey, Union, Five Points, Cedar Creek,
Godwinsville and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8342 3213 8341 3234 8319 3217 8300
3215 8299 3215 8298 3198 8330
TIME...MOT...LOC 1620Z 229DEG 18KT 3210 8331
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Jun 19, 1:31 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 29 min |
| Jun 19, 6:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.